MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER
Model Number 277710
Medical Device Problem Codes Naturally Worn (2988); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that many of the foley catheters were discolored, cracked, and had odd scratches on them.Customer had probably 50 or more catheters on their desk with this issue of various sizes and models and all of them were within their expiration dates.Two of the worst catheters were pcn# 010120 had turned completely brown and spotty and the pcn# (b)(4) had white cracks in various places on the catheter.
 
Event or Problem Description
It was reported that many of the foley catheters were discolored, cracked, and had odd scratches on them.The customer had probably 50 or more catheters on their desk with this issue of various sizes and models, and all of them were within their expiration dates.Two of the worst catheters were pcn# (b)(4) had turned completely brown and spotty, and the pcn# 277710 had white cracks in various places on the catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.A total of 10 unopened all-purpose catheters were returned.All 10 catheters were noted to have signs of degradation due to oxidation along of the shaft, around the eyelets and on the funnel of the catheter, it is unknown when the oxidation occurred or how the catheter was being stored.All 10 catheters were confirmed to be 11 fr.With a french gauge.A smooth lump was present on the shaft of catheter 1, however, this did not affect the acceptable french size of the catheter and was within specifications which states, "smooth lumps no larger than two french sizes are allowed on shaft." the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." "storage: store catheters at room temperature away from direct exposure to light, preferably in the original box." "keep away from sunlight" correction: f, h.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16283856
Report Number1018233-2023-00557
Device Sequence Number17363723
Product Code KOD
UDI-Device Identifier00801741034084
UDI-Public(01)00801741034084
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number277710
Device Catalogue Number277710
Device Lot NumberNGDV0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown